Indiana, 2004Flood in Indiana, May 31, 2004
May 31, 2004 · NWS LMK · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at May 31, 2:15 AM EST, 1 hour 45 minutes earlier.
Area forecast discussion, May 31, 2:15 AM EST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
315 AM EDT MON MAY 31 2004
COLD FRONT WILL BE ENTERING THE FORECAST AREA THIS MORNING AND
PUSHING THRU BY AFTN...WILL LEAVE POPS IN DURING THIS TIMEFRAME AS
SHWRS AND A FEW TSTORMS STILL POSSIBLE. RAPID CLEARING AND LOWER
DEWPTS BEHIND THE FRONT...WITH DRY CONDITIONS INTO TUES WITH NEAR
NORM TEMPS AND GUSTY WINDS. UPPER LVL TROUGH DROP DOWN OUT OF THE
GREAT LAKES WED INTO THURS...COOLER TEMPS ALOFT MAY PRODUCE SOME SCT
TS/SHWR ACTIVITY BOTH DAYS. HI PRES MOVES IN FRI MORN AND DRY INTO
WEEKEND.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
.IN...NONE.
.KY...NONE.
&&
SCHOTT
Hazardous weather outlook, May 31, 3:10 AM EST, 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
410 AM EDT MON MAY 31 2004
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-310900-
ADAIR KY-ALLEN KY-ANDERSON KY-BARREN KY-BOURBON KY-BOYLE KY-
BRECKINRIDGE KY-BULLITT KY-BUTLER KY-CASEY KY-CLARK KY-CLARK IN-
CLINTON KY-CRAWFORD IN-CUMBERLAND KY-DUBOIS IN-EDMONSON KY-
FAYETTE KY-FLOYD IN-FRANKLIN KY-GARRARD KY-GRAYSON KY-GREEN KY-
HANCOCK KY-HARDIN KY-HARRISON KY-HARRISON IN-HART KY-HENRY KY-
JEFFERSON KY-JEFFERSON IN-JESSAMINE KY-LARUE KY-LINCOLN KY-LOGAN KY-
MADISON KY-MARION KY-MEADE KY-MERCER KY-METCALF KY-MONROE KY-
NELSON KY-NICHOLAS KY-OHIO KY-OLDHAM KY-ORANGE IN-PERRY IN-
RUSSELL KY-SCOTT KY-SCOTT IN-SHELBY KY-SIMPSON KY-SPENCER KY-
TAYLOR KY-TRIMBLE KY-WARREN KY-WASHINGTON KY-WASHINGTON IN-
WOODFORD KY-
INCLUDING THE CITIES OF...LOUISVILLE...LEXINGTON...BOWLING GREEN...
WINCHESTER...VERSAILLES...STANFORD...SHELBYVILLE...RUSSELLVILLE...
RICHMOND...HARRODSBURG...HARDINSBURG...GLASGOW...FRANKLIN...
FRANKFORT...ELIZABETHTOWN...DANVILLE...CYNTHIANA...COLUMBIA...
BARDSTOWN...NEW ALBANY...JASPER AND CORYDON
410 AM EDT (310 AM CDT) MON MAY 31 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL KENTUCKY AND SOUTH
CENTRAL INDIANA.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
SCATTERED THUNDERSTORMS ARE EXPECTED WEDNESDAY AND THURSDAY AS WELL
AS NEXT SUNDAY. AT THIS TIME NONE OF THESE STORMS LOOK TO BE OF A
SEVERE NATURE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
JA
In the hours before
Local storm report, May 31, 12:32 AM EST, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
132 AM EDT MON MAY 31 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0100 AM TSTM WND DMG PARIS 38.21N 84.26W
05/31/2004 BOURBON KY FIRE DEPT/RESCUE
TREES AND POWER LINES DOWN.
&&
SZAPPANOSLocal storm report, May 31, 12:34 AM EST, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
134 AM EDT MON MAY 31 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0105 AM TSTM WND DMG CYNTHIANA 38.39N 84.30W
05/31/2004 HARRISON KY FIRE DEPT/RESCUE
TREES DOWN COUNTYWIDE.
&&
SZAPPANOSLocal storm report, May 31, 12:36 AM EST, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE LOUISVILLE KY
136 AM EDT MON MAY 31 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0130 PM TSTM WND DMG DUBOIS 38.45N 86.80W
05/30/2004 DUBOIS IN AMATEUR RADIO
NUMEROUS TREES DAMAGED OR DOWN.
0235 PM FUNNEL CLOUD DUBOIS 38.45N 86.80W
05/30/2004 DUBOIS IN TRAINED SPOTTER
CONFIRMED FUNNEL CLOUD. ALSO LARGE LIMBS DOWN.
0323 PM FUNNEL CLOUD 3 S FRENCH LICK 38.50N 86.62W
05/30/2004 ORANGE IN FIRE DEPT/RESCUE
CONFIRMED FUNNEL CLOUD ALONG HIGHWAY 145 MOVING
NORTHEAST.
0330 PM HAIL LEWISBURG 36.99N 86.95W
05/30/2004 1.75 INCH LOGAN KY TRAINED SPOTTER
FUNNEL CLOUD REPORTED AND GOLFBALL SIZE HAIL.
0335 PM TORNADO JEFFERSONVILLE 38.30N 85.73W
05/30/2004 CLARK IN LAW ENFORCEMENT
TORNADO AT INTERSECTION OF SPRING AND EASTERN AND 10TH
AND MAIN IN JEFFERSONVILLE.
0335 PM TSTM WND DMG JEFFERSONVILLE 38.30N 85.73W
05/30/2004 CLARK IN AMATEUR RADIO
PIC PAK STORE ON 10TH STREET ROOF TORN UP.
0338 PM TORNADO 1 W NEW ALBANY 38.30N 85.84W
05/30/2004 FLOYD IN LAW ENFORCEMENT
STATE POLICE REPORT TORNADO ON GRAOUND AT MILE MARKER 14
ALONG INTERSTATE 64.
0340 PM TORNADO GEORGETOWN 38.30N 85.97W
05/30/2004 FLOYD IN LAW ENFORCEMENT
TORNADO ON GROUND VICINITY OF GEORGETOWN.
0340 PM TORNADO EDWARDSVILLE 38.28N 85.90W
05/30/2004 FLOYD IN LAW ENFORCEMENT
OFFICERS TRACKING TORNADO VICINITY EDWARDSVILLE.
0343 PM TORNADO E MARENGO 38.37N 86.34W
05/30/2004 CRAWFORD IN AMATEUR RADIO
TORNADO ON GROUND 1/2 MILE EAST OF MARENGO.
0343 PM TORNADO MARENGO 38.37N 86.34W
05/30/2004 CRAWFORD IN AMATEUR RADIO
TORNADO ON GROUND WITH INJURIES. NUMBER UNKNOWN AT THIS
TIME.
0343 PM TORNADO MARENGO 38.37N 86.34W
05/30/2004 CRAWFORD IN LAW ENFORCEMENT
*** 1 FATAL *** DELAYED REPORT...I FATALITY AND NUMEROUS
INJURIES FROM TORNADO THAT TOUCHED DOWN IN MARENGO.
0350 PM TORNADO LOUISVILLE 38.22N 85.74W
05/30/2004 JEFFERSON KY LAW ENFORCEMENT
AT 34TH AND RUDD STREETS. EXTENSIVE TREE AND WIRE DAMAGE.
ALSO STRUCTURAL HOUSE DAMAGE.
0352 PM TORNADO MILLTOWN 38.34N 86.27W
05/30/2004 CRAWFORD IN LAW ENFORCEMENT
TORNADO ON GROUND.
0352 PM TORNADO MILLTOWN 38.34N 86.27W
05/30/2004 CRAWFORD IN LAW ENFORCEMENT
0405 PM TORNADO W BUCKNER 38.38N 85.43W
05/30/2004 OLDHAM KY LAW ENFORCEMENT
TORNADO NEAR HWY 329 AND INTERSTATE 71 JUST WEST OF
BUCKNER.
0410 PM TORNADO BECKS MILL 38.53N 86.15W
05/30/2004 WASHINGTON IN LAW ENFORCEMENT
TORNADO ON THE GROUND.
0410 PM TORNADO W SALEM 38.60N 86.10W
05/30/2004 WASHINGTON IN LAW ENFORCEMENT
CONFIRMED TORNADO ON GROUND JUST WEST OF SALEM.
0418 PM HAIL NEW AMSTERDAM 38.10N 86.28W
05/30/2004 0.50 INCH HARRISON IN AIRPLANE PILOT
HAIL REPORTED.
0429 PM FUNNEL CLOUD BALLARDSVILLE 38.37N 85.35W
05/30/2004 OLDHAM KY AMATEUR RADIO
HAM OPERATOR CONFIRMED FUNNEL CLOUD.
0435 PM HAIL EMINENCE 38.37N 85.17W
05/30/2004 1.00 INCH HENRY KY LAW ENFORCEMENT
0438 PM FUNNEL CLOUD 2 N LAWRENCEBURG 38.06N 84.89W
05/30/2004 ANDERSON KY LAW ENFORCEMENT
CONFIRMED BY LAW ENFORCEMENT...MOVING NORTHEAST.
0442 PM HAIL LAWRENCEBURG 38.03N 84.89W
05/30/2004 0.75 INCH ANDERSON KY AMATEUR RADIO
REPORTS OF 3/4 INCH AND BIGGER.
0448 PM FUNNEL CLOUD LOUISVILLE 38.22N 85.74W
05/30/2004 JEFFERSON KY TRAINED SPOTTER
FUNNEL CLOUD ALONG INTERSTATE 64 AT THE KENNEDY BRIDGE.
0455 PM HAIL SIMPSONVILLE 38.22N 85.35W
05/30/2004 0.75 INCH SHELBY KY AIRPLANE PILOT
MARBLE TO PENNY SIZE HAIL REPORTED.
0500 PM FUNNEL CLOUD LA GRANGE 38.40N 85.38W
05/30/2004 OLDHAM KY AMATEUR RADIO
FUNNEL DROPPING DOWN OVER LA GRANGE.
0500 PM HAIL SIMPSONVILLE 38.22N 85.35W
05/30/2004 1.75 INCH SHELBY KY AMATEUR RADIO
0500 PM HAIL VERSAILLES 38.05N 84.73W
05/30/2004 1.25 INCH WOODFORD KY EMERGENCY MNGR
0508 PM HAIL SHELBYVILLE 38.22N 85.23W
05/30/2004 1.00 INCH SHELBY KY AMATEUR RADIO
0508 PM FUNNEL CLOUD LOUISVILLE 38.22N 85.74W
05/30/2004 JEFFERSON KY AMATEUR RADIO
FUNNEL CLOUD REPORTED NEAR LOUISVILLE INTERNATIONAL
AIRPORT.
0515 PM FUNNEL CLOUD BROOKS 38.07N 85.72W
05/30/2004 BULLITT KY LAW ENFORCEMENT
REPORTED NEAR BROOKS EXIT ALONG INTERSTATE 65...MOVING
NORTHEAST.
0518 PM FUNNEL CLOUD W MOUNT WASHINGTON 38.05N 85.55W
05/30/2004 BULLITT KY LAW ENFORCEMENT
SEWVERAL POLICE REPORT FUNNEL CLOUD JUST WEST OF MOUNT
WASHINGTON ALONG HWY 44.
0527 PM TORNADO LOUISVILLE 38.22N 85.74W
05/30/2004 JEFFERSON KY LAW ENFORCEMENT
TOUCHDOWN REPORTED AT GENE SNYDER AND BILLTOWN RD.
0528 PM TORNADO LOUISVILLE 38.22N 85.74W
05/30/2004 JEFFERSON KY LAW ENFORCEMENT
LOCATED AT BARDSTOWN ROAD AND GLENN MARY.
0528 PM FLASH FLOOD CRESTWOOD 38.34N 85.48W
05/30/2004 OLDHAM KY CO-OP OBSERVER
2.00 INCHES OF RAIN OVER THE PAST 1 AND 1/2 HOUR.
0532 PM FUNNEL CLOUD BETHLEHEM 38.40N 85.07W
05/30/2004 HENRY KY PUBLIC
0540 PM HAIL 1 S SHELBYVILLE 38.20N 85.23W
05/30/2004 1.75 INCH SHELBY KY AMATEUR RADIO
0550 PM HAIL GRAEFENBURG 38.15N 85.03W
05/30/2004 1.00 INCH SHELBY KY AMATEUR RADIO
0550 PM FUNNEL CLOUD LEXINGTON 38.04N 84.46W
05/30/2004 FAYETTE KY AMATEUR RADIO
REPORT OF FUNNEL CLOUD AT MAN O WAR AND NICHOLSVILLE.
0555 PM FUNNEL CLOUD SALVISA 37.92N 84.87W
05/30/2004 MERCER KY EMERGENCY MNGR
0555 PM TSTM WND DMG NICHOLASVILLE 37.88N 84.58W
05/30/2004 JESSAMINE KY LAW ENFORCEMENT
TREEST DOWN IN THE CITY AND COUNTY WIDE.
0555 PM HAIL 2 N HARRODSBURG 37.80N 84.85W
05/30/2004 0.75 INCH MERCER KY EMERGENCY MNGR
0555 PM FUNNEL CLOUD 2 N RICHMOND 37.77N 84.29W
05/30/2004 MADISON KY LAW ENFORCEMENT
0611 PM TORNADO SALVISA 37.92N 84.87W
05/30/2004 MERCER KY LAW ENFORCEMENT
0615 PM FLASH FLOOD LA GRANGE 38.40N 85.38W
05/30/2004 OLDHAM KY LAW ENFORCEMENT
NUMEROUS ROADS FLODED.
0615 PM FLASH FLOOD CRESTWOOD 38.34N 85.48W
05/30/2004 OLDHAM KY LAW ENFORCEMENT
NUMEROUS ROADS CLOSED IN THE CITY.
0629 PM HAIL RICHMOND 37.74N 84.29W
05/30/2004 0.75 INCH MADISON KY LAW ENFORCEMENT
0629 PM TSTM WND GST LEXINGTON 38.04N 84.46W
05/30/2004 0 MPH FAYETTE KY EMERGENCY MNGR
WIND GUST OF 58 MPH REPORTED NEAR MASTERSON STATION PARK.
0635 PM TSTM WND DMG LEXINGTON 38.04N 84.46W
05/30/2004 FAYETTE KY LAW ENFORCEMENT
GUST TO 58 MPH REPORTED NEAR MASTERSON STATION PARK.
0635 PM TSTM WND GST LEXINGTON 38.04N 84.46W
05/30/2004 0 MPH FAYETTE KY AIRPLANE PILOT
GUST TO 58 MPH NEAR MASTERSON STATION PARK.
0640 PM TSTM WND GST LEXINGTON 38.04N 84.46W
05/30/2004 58 MPH FAYETTE KY LAW ENFORCEMENT
NEAR MASTERSON STATION PARK.
0700 PM FLASH FLOOD GEORGETOWN 38.21N 84.55W
05/30/2004 SCOTT KY EMERGENCY MNGR
NUMEROUS STREET IN THE CITY AND SOME HOMES FLOODED IN
BRADFORD SUB DIVISION.
0719 PM FLASH FLOOD RICHMOND 37.74N 84.29W
05/30/2004 MADISON KY LAW ENFORCEMENT
NUMEROUS ROADS FLOODED IN THE CITY.
0755 PM HAIL WINCHESTER 38.00N 84.19W
05/30/2004 0.75 INCH CLARK KY AMATEUR RADIO
REPORTED IN THE CITY.
0801 PM FUNNEL CLOUD 4 S LA GRANGE 38.34N 85.38W
05/30/2004 OLDHAM KY PUBLIC
REPORTED IN CENTERFIELD.
0820 PM FLASH FLOOD WINCHESTER 38.00N 84.19W
05/30/2004 CLARK KY AMATEUR RADIO
HWY 89 AND RUCKERSVILLE FLOODED.
1020 PM TSTM WND DMG TELL CITY 37.95N 86.76W
05/30/2004 PERRY IN AMATEUR RADIO
50 MPH WINDS REPORTED AND ROOF OFF AN INDUSTRIAL
BUILDING. TREES DOWN.
1020 PM TSTM WND DMG TELL CITY 37.95N 86.76W
05/30/2004 PERRY IN AMATEUR RADIO
NUMEROUS TREES DOWN IN TELL CITY. POWER OUT ENTIRE CITY.
ROOF DAMAGE REPORTED.
1022 PM TSTM WND DMG BEAVER DAM 37.41N 86.88W
05/30/2004 OHIO KY EMERGENCY MNGR
NUMEROUS TREES DOWN.
1024 PM TSTM WND GST HAWESVILLE 37.90N 86.76W
05/30/2004 55 MPH HANCOCK KY MESONET
REPORTED AT HANCOCK COUNTY HIGH SCHOOL.
1025 PM TSTM WND DMG FERDINAND 38.23N 86.86W
05/30/2004 DUBOIS IN AMATEUR RADIO
TREES AND POWER LINES DOWN ALONG INTERSTATE 64.
1025 PM TSTM WND DMG PAOLI 38.56N 86.47W
05/30/2004 ORANGE IN AMATEUR RADIO
NUMEROUS TREES DOWN COUNTYWIDE.
1025 PM TSTM WND DMG JASPER 38.39N 86.94W
05/30/2004 DUBOIS IN AMATEUR RADIO
NUMEROUS TREES DOWN COUNTYWIDE.
1025 PM TSTM WND DMG TELL CITY 37.95N 86.76W
05/30/2004 PERRY IN PUBLIC
NUMEROUS TREES DOWN IN THE CITY.
1030 PM TSTM WND DMG HUNTINGBURG 38.30N 86.96W
05/30/2004 DUBOIS IN AMATEUR RADIO
POWER LINES DOWN ALONG INTERSTATE 64.
1030 PM TSTM WND DMG CLOVERPORT 37.83N 86.63W
05/30/2004 BRECKINRIDGE KY AMATEUR RADIO
POWER LINES DOWN.
1040 PM FUNNEL CLOUD PAYNEVILLE 37.98N 86.32W
05/30/2004 MEADE KY AIRPLANE PILOT
1040 PM FUNNEL CLOUD PAYNEVILLE 37.98N 86.32W
05/30/2004 MEADE KY AMATEUR RADIO
1040 PM FUNNEL CLOUD PAYNEVILLE 37.98N 86.32W
05/30/2004 MEADE KY AMATEUR RADIO
1040 PM FUNNEL CLOUD PAYNEVILLE 37.98N 86.32W
05/30/2004 MEADE KY AMATEUR RADIO
1040 PM TSTM WND DMG MORGANTOWN 37.22N 86.70W
05/30/2004 BUTLER KY LAW ENFORCEMENT
NUMEROUS TREES DOWN.
1040 PM TSTM WND DMG WOLF CREEK 38.10N 86.38W
05/30/2004 MEADE KY LAW ENFORCEMENT
POWE LINES DOWN.
1043 PM FUNNEL CLOUD 4 W MORGANTOWN 37.22N 86.77W
05/30/2004 BUTLER KY BROADCAST MEDIA
1045 PM TSTM WND DMG CANEYVILLE 37.42N 86.49W
05/30/2004 GRAYSON KY LAW ENFORCEMENT
NUMEROUS TREES AND POWER LINES DOWN.
1050 PM TSTM WND DMG HAWESVILLE
37.90N 86.76W
05/30/2004 HANCOCK KY PUBLIC
NUMEROUS TREES AND POWERLINES DOWN.
1055 PM TSTM WND DMG RUSSELLVILLE 36.84N 86.89W
05/30/2004 LOGAN KY LAW ENFORCEMENT
NUMEROUS TREES DOWN.
1100 PM TSTM WND DMG SALEM 38.60N 86.10W
05/30/2004 WASHINGTON IN LAW ENFORCEMENT
NUMEROUS TREES DOWN.
1100 PM TORNADO MAUCKPORT 38.02N 86.20W
05/30/2004 HARRISON IN LAW ENFORCEMENT
TREES DOWN...TORNADO DEBRIS.
1124 PM TSTM WND DMG LOUISVILLE 38.22N 85.74W
05/30/2004 JEFFERSON KY PUBLIC
TREES DOWN IN THE HIGHLANDS.
1125 PM TSTM WND DMG NEW ALBANY 38.30N 85.83W
05/30/2004 FLOYD IN LAW ENFORCEMENT
TREES DOWN.
1127 PM TSTM WND GST 7 S LOUISVILLE 38.12N 85.74W
05/30/2004 65 MPH JEFFERSON KY NWS EMPLOYEE
POWERLINES DOWN. TRANSFORMERS EXPLODING AT THE NATIONAL
WEATHER SERVICE OFFICE AT THE GENE SYNDER FREEWAY AND
SYMRA ROAD.
1130 PM TSTM WND DMG BOWLING GREEN 36.97N 86.44W
05/30/2004 WARREN KY EMERGENCY MNGR
TREES DOWN.
1130 PM TSTM WND DMG SCOTTSBURG 38.69N 85.78W
05/30/2004 SCOTT IN LAW ENFORCEMENT
TREES DOWN ACROSS THE ENTIRE COUNTY.
1134 PM TSTM WND GST 7 SE LOUISVILLE 38.15N 85.65W
05/30/2004 60 MPH JEFFERSON KY PUBLIC
IN THE WESTPORT ROAD..GENE SYNDER AREA.
1135 PM FUNNEL CLOUD 5 N CAMPBELLSVILLE 37.42N 85.35W
05/30/2004 TAYLOR KY FIRE DEPT/RESCUE
1135 PM TSTM WND DMG LOUISVILLE 38.22N 85.74W
05/30/2004 JEFFERSON KY LAW ENFORCEMENT
TREES DOWN ACROSS THE COUNTY.
1135 PM TSTM WND DMG SHEPHERDSVILLE 37.99N 85.71W
05/30/2004 BULLITT KY EMERGENCY MNGR
TREES AND POWER LINES DOWN ACROSS THE COUNTY.
1140 PM TSTM WND DMG GOSHEN 38.41N 85.59W
05/30/2004 OLDHAM KY FIRE DEPT/RESCUE
NUMEROUS TREES DOWN.
1140 PM TSTM WND DMG RINEYVILLE 37.75N 85.97W
05/30/2004 HARDIN KY LAW ENFORCEMENT
POWER LINES DOWN.
1145 PM TSTM WND GST BEDFORD 38.59N 85.32W
05/30/2004 60 MPH TRIMBLE KY AMATEUR RADIO
WIND GUST 55 TO 60 MPH.
1148 PM TSTM WND DMG CHARLESTOWN 38.45N 85.67W
05/30/2004 CLARK IN LAW ENFORCEMENT
NUMEROUS TREES DOWN ACROSS THE COUNTY.
1148 PM TSTM WND GST BARDSTOWN 37.81N 85.46W
05/30/2004 60 MPH NELSON KY LAW ENFORCEMENT
WIND GUST 55 TO 60 MPH.
1150 PM TSTM WND DMG SCOTTSVILLE 36.75N 86.20W
05/30/2004 ALLEN KY LAW ENFORCEMENT
TREES AND POWER LINES DOWN.
1155 PM TSTM WND DMG HISEVILLE 37.10N 85.82W
05/30/2004 BARREN KY EMERGENCY MNGR
TREES DOWN.
1155 PM TSTM WND DMG CAMPBELLSBURG 38.53N 85.21W
05/30/2004 HENRY KY LAW ENFORCEMENT
TREES DOWN.
1155 PM TSTM WND DMG GREENSBURG 37.26N 85.50W
05/30/2004 GREEN KY LAW ENFORCEMENT
TREES DOWN AND POWER LINES DOWN. ROOF BLOWN OFF IN
GREENSBURG.
1203 AM FUNNEL CLOUD 5 N CAMPBELLSVILLE 37.42N 85.35W
05/31/2004 TAYLOR KY FIRE DEPT/RESCUE
1203 AM FUNNEL CLOUD 5 N CAMPBELLSVILLE 37.42N 85.35W
05/31/2004 TAYLOR KY FIRE DEPT/RESCUE
1203 AM FUNNEL CLOUD 5 N CAMPBELLSVILLE 37.42N 85.35W
05/31/2004 TAYLOR KY FIRE DEPT/RESCUE
1210 AM TSTM WND DMG TODDS POINT 38.28N 85.35W
05/31/2004 SHELBY KY EMERGENCY MNGR
TREES DOWN.
1215 AM FLASH FLOOD GALENA 38.35N 85.94W
05/31/2004 FLOYD IN AMATEUR RADIO
3 INCHES OF RAIN IN ONE HOUR.
1215 AM TSTM WND GST FRANKFORT 38.19N 84.87W
05/31/2004 60 MPH FRANKLIN KY EMERGENCY MNGR
1215 AM FLASH FLOOD FRANKFORT 38.19N 84.87W
05/31/2004 FRANKLIN KY EMERGENCY MNGR
SOME STREETS FLOODED.
1215 AM TSTM WND DMG FRANKFORT 38.19N 84.87W
05/31/2004 FRANKLIN KY FIRE DEPT/RESCUE
NUMEROUS TREES DOWN.
1217 AM TSTM WND DMG 5 N CAMPBELLSVILLE 37.42N 85.35W
05/31/2004 TAYLOR KY LAW ENFORCEMENT
TREES DOWN.
1220 AM TSTM WND DMG SUMMER SHADE 36.88N 85.70W
05/31/2004 METCALFE KY EMERGENCY MNGR
TREES DOWN COUNTYWIDE.
1220 AM TSTM WND DMG LEBANON 37.57N 85.25W
05/31/2004 MARION KY LAW ENFORCEMENT
TREES AND POWERLINES DOWN ACROSS THE COUNTY.
1225 AM FLASH FLOOD SHELBYVILLE 38.22N 85.23W
05/31/2004 SHELBY KY AMATEUR RADIO
HIGH WATER CLOSING SOME STREETS IN THE CITY OF
SHELBYVILLE.
1230 AM TSTM WND DMG TOMPKINSVILLE 36.70N 85.69W
05/31/2004 MONROE KY INSURANCE CO
TREES DOWN ACROSS THE COUNTY.
1230 AM TSTM WND DMG VERSAILLES 38.05N 84.73W
05/31/2004 WOODFORD KY FIRE DEPT/RESCUE
TREES AND POWER LINES DOWN ACROSS THE ENTIRE COUNTY.
1235 AM TSTM WND DMG GEORGETOWN 38.21N 84.55W
05/31/2004 SCOTT KY AIRPLANE PILOT
NUMEROUS TREES DOWN AND POWER LINES ACROSS THE COUNTY.
1243 AM TSTM WND DMG LEXINGTON 38.65N 85.62W
05/31/2004 SCOTT IN AMATEUR RADIO
TREES DOWN AT THE KENTUCKY HORSE MUSEUM.
1245 AM TSTM WND DMG BURKESVILLE 36.79N 85.37W
05/31/2004 CUMBERLAND KY LAW ENFORCEMENT
TREES DOWN.
1248 AM TSTM WND DMG 3 N ALBANY 36.73N 85.14W
05/31/2004 CLINTON KY EMERGENCY MNGR
NUMEROUS TREES DOWN.
1250 AM TSTM WND DMG NICHOLASVILLE 37.88N 84.58W
05/31/2004 JESSAMINE KY FIRE DEPT/RESCUE
TREES DOWN.
0100 AM TSTM WND DMG LIBERTY 37.32N 84.93W
05/31/2004 CASEY KY FIRE DEPT/RESCUE
TREES AND POWER LINES DOWN COUNTYWIDE.
0100 AM TSTM WND DMG PARIS 38.21N 84.26W
05/31/2004 BOURBON KY FIRE DEPT/RESCUE
TREES AND POWER LINES DOWN.
0100 AM TSTM WND DMG STANFORD 37.53N 84.66W
05/31/2004 LINCOLN KY FIRE DEPT/RESCUE
TREES AND POWER LINES DOWN ACROSS COUNTY.
0105 AM TSTM WND DMG CAMPBELLSVILLE 37.35N 85.35W
05/31/2004 TAYLOR KY FIRE DEPT/RESCUE
TREES DOWN AND ROOF DAMAGE ACROSS NORTHERN PORTIONS OF
THE COUNTY.
0105 AM TSTM WND DMG JAMESTOWN 36.99N 85.07W
05/31/2004 RUSSELL KY FIRE DEPT/RESCUE
TREES DOWN.
0105 AM TSTM WND DMG CYNTHIANA 38.39N 84.30W
05/31/2004 HARRISON KY FIRE DEPT/RESCUE
TREES DOWN COUNTYWIDE.
&&
SZAPPANOSSpecial weather statement, May 31, 12:57 AM EST, 3 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
157 AM EDT MON MAY 31 2004
KYZ035>037-039>043-046>049-054>057-064>067-073>078-081-082-310620-
ADAIR KY-ALLEN KY-ANDERSON KY-BARREN KY-BOURBON KY-BOYLE KY-CASEY KY-
CLARK KY-CLINTON KY-CUMBERLAND KY-FAYETTE KY-FRANKLIN KY-GARRARD KY-
GREEN KY-HARRISON KY-JESSAMINE KY-LINCOLN KY-MADISON KY-MARION KY-
MERCER KY-METCALFE KY-MONROE KY-NICHOLAS KY-RUSSELL KY-SCOTT KY-
TAYLOR KY-WASHINGTON KY-WOODFORD KY-
INCLUDING THE CITIES OF...CAMPBELLSVILLE...COLUMBIA...CYNTHIANA...
DANVILLE...FRANKFORT...GLASGOW...HARRODSBURG...LEXINGTON...
RICHMOND...STANFORD...VERSAILLES...WINCHESTER
157 AM EDT (1257 AM CDT) MON MAY 31 2004
...THE REMAINDER OF TORNADO WATCH 344 HAS BEEN CANCELLED...
THIS IS GENERALLY ALONG AND EAST OF A LOUISVILLE TO BOWLING
GREEN LINE...
THIS INCLUDES THE FOLLOWING COUNTIES IN CENTRAL KENTUCKY:
ADAIR, ALLEN, ANDERSON, BARREN, BOURBON, BOYLE, CASEY, CLARK,
CLINTON, CUMBERLAND, FAYETTE, FRANKLIN , GARRARD, GREEN, HARRISON,
JESSAMINE, LINCOLN, MADISON, MARION, MERCER, METCALFE, MONROE,
NICHOLAS, RUSSELL, SCOTT, TAYLOR, WASHINGTON, AND WOODFORD COUNTIES.
JA
Local storm report, May 31, 1:25 AM EST, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
225 AM EDT MON MAY 31 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0130 AM TSTM WND DMG 4 E RICHMOND 37.74N 84.22W
05/31/2004 MADISON KY EMERGENCY MNGR
NUMEROUS TREES DOWN OVER EASTERN MADISON COUNTY.
&&
SZAPPANOSLocal storm report, May 31, 1:27 AM EST, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
227 AM EDT MON MAY 31 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1240 AM TSTM WND DMG 5 NE CAMPBELLSVILLE 37.40N 85.28W
05/31/2004 TAYLOR KY EMERGENCY MNGR
TWO TRAILERS DESTROYED. NUMEROUS TREES DOWN IN THE
MANNSVILLE AREA.
&&
SZAPPANOSFlood, Perry
- When
- May 31, 4:00 AM EST to 11:59 PM EST
- Where
- Perry forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 38.080, -86.638 (the zone’s center; the record gives no point)
The Ohio River at Tell City was above flood stage and still rising at the end of the month. Flood stage at Tell City is 38 feet.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Florida, May 31, 20041 death · 1 event
- Tornado and Damaging Wind in Tennessee, May 31, 2004$1.0 million · F1 · 2 events
- Hail and Damaging Wind in Texas, May 31, 20048 injured · $50,000 · 1.75 in hail · 6 events
- Tornado in Alabama, May 31, 2004$500,000 · F0 · 1 event
- Damaging Winds in Alabama, May 31, 2004$250,000 · 60 kt wind · 2 events
- Tornado in Tennessee, May 31, 2004$80,000 · F1 · 1 event
- Tornado in Alabama, May 31, 2004$250,000 · F0 · 1 event
- Tornado and Damaging Wind in Michigan, May 31, 20041 injured · $50,000 · F1 · 2 events
- Tornado and Hail in Texas, May 31, 2004$122,000 · F0 · 10 events
- Damaging Winds and Heavy Rain in Georgia, May 31, 2004$106,000 · 52 kt wind · 12 events
- Flash Flood in North Carolina, May 31, 2004$100,000 · 1 event
- Damaging Wind in Alabama, May 31, 2004$75,000 · 60 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5397070.